Alert archive / Georgia / Frost Advisories in 2014

Frost Advisory 3, NWS Atlanta, GA

October 4, 2014Fannin County, Towns County, Union County, Georgia

NWS Atlanta, GA issued this frost advisory at Oct 4, 2014, 2:42 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Oct 5, 2014, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 2:42 PM EDT (18:42 UTC)
In effect from
Oct 5, 2014, 2:00 AM EDT
Expired
Oct 5, 2014, 9:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA

Counties Fannin County, GA, Towns County, GA, Union County, GA

The radar

The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WWUS72 KFFC 041842
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT SAT OCT 4 2014

...COLD TEMPERATURES ACROSS THE NORTHEAST GEORGIA MOUNTAINS
TONIGHT... 

GAZ006-008-009-050245-
/O.NEW.KFFC.FR.Y.0003.141005T0600Z-141005T1300Z/
FANNIN-UNION-TOWNS-
242 PM EDT SAT OCT 4 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY FOR 
THE NORTHEAST GEORGIA MOUNTAINS... 

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY.

* LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS

* TEMPERATURES...33 TO 36.

* TIMING...2 AM TO 9 AM.

* IMPACTS...FROST WILL KILL OR DAMAGE SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
592 
WWUS72 KFFC 050139
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT SAT OCT 4 2014

...COLD TEMPERATURES ACROSS THE NORTHEAST GEORGIA MOUNTAINS
TONIGHT...

GAZ006-008-009-051000-
/O.CON.KFFC.FR.Y.0003.141005T0600Z-141005T1300Z/
FANNIN-UNION-TOWNS-
939 PM EDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SUNDAY...

* LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS

* TEMPERATURES...33 TO 36.

* TIMING...2 AM TO 9 AM.

* IMPACTS...PATCHY FROST WILL KILL OR DAMAGE SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
486 
WWUS72 KFFC 050715
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 AM EDT SUN OCT 5 2014

...COLD TEMPERATURES IN THE NORTHEAST GEORGIA MOUNTAINS TONIGHT...

GAZ006-008-009-051300-
/O.CON.KFFC.FR.Y.0003.000000T0000Z-141005T1300Z/
FANNIN-UNION-TOWNS-
315 AM EDT SUN OCT 5 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS

* TEMPERATURES...33 TO 36.

* TIMING...UNTIL 9 AM.

* IMPACTS...PATCHY FROST WILL KILL OR DAMAGE SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
677 
WWUS72 KFFC 051255
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 AM EDT SUN OCT 5 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...


GAZ006-008-009-051400-
/O.EXP.KFFC.FR.Y.0003.000000T0000Z-141005T1300Z/
FANNIN-UNION-TOWNS-
855 AM EDT SUN OCT 5 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES WILL CONTINUE TO RISE THIS MORNING AND THUS THE
THREAT FOR FROST HAS DIMINISHED. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 4, 1:17 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Oct 4, 1:17 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EDT SAT OCT 4 2014

.PREV DISCUSSION...

UPDATE...
/ISSUED 1052 AM EDT SAT OCT 4 2014/
THE BEAUTIFUL FALL DAY CONTINUES ACROSS THE CWA. THE FEW TO SCT
CLOUDS THAT MOVED THROUGH THIS MORNING ARE DISSIPATING ACROSS
CENTRAL GEORGIA.

GUSTY WINDS WILL CONTINUE THROUGH TODAY WITH GUSTS OF 20 TO
25MPH...HOWEVER VALUES APPEAR TO REMAIN BELOW WIND ADVISORY
CRITERIA.

WITH COOLER TEMPERATURES OVERNIGHT TONIGHT...WILL HAVE TO CLOSELY
WATCH NORTHEAST GEORGIA. A FEW LOCATIONS ARE FORECAST TO DIP DOWN
INTO THE MID 30S AND IF THAT TREND CONTINUES WITH THE LATEST
GUIDANCE...THEN MAY NEED TO CONSIDER A FROST ADVISORY FOR
EXTREME NORTHEAST GEORGIA.

PREV DISCUSSION...

SHORT TERM /TODAY THROUGH SUNDAY/...
/ISSUED 410 AM EDT SAT OCT 4 2014/
QUIET WEATHER FOR THE NEXT COUPLE OF DAYS AS THE UPPER-LEVEL PATTERN
TRANSITIONS FROM STRONG NORTHWESTERLY TO MODERATE WESTERLY FLOW.
SURFACE RIDGE BUILDS INTO THE REGION FROM THE SOUTHWEST THROUGH THE
PERIOD AS WELL. TEMPERATURES WILL BE NOTICEABLY COOLER THAN SEASONAL
NORMALS. IF WINDS LAY DOWN ENOUGH BY EARLY SUNDAY WE MAY SEE SOME
PATCHY FROST ACROSS THE FAR NORTH.

20

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
/ISSUED 410 AM EDT SAT OCT 4 2014/
LONG TERM STARTS WITH A BROAD UPPER TROUGH OVER THE EASTERN
STATES AND GREAT LAKES. MODELS CONTINUE TO SHOW AN IMPULSE MOVING
THROUGH THE OH/TN VALLEYS ON MONDAY AND BRUSHING NORTH GA. HAVE
CONTINUED WITH LOW POPS ON MONDAY FOR THE FAR NORTH. NEXT SHORT
WAVE ON TUESDAY LOOKS AS IF IT WILL AFFECT MAINLY NORTH GA...WITH
THE GFS A BIT STRONGER ON THIS MODEL RUN. HAVE CHANCE OR SLIGHT
CHANCE MONDAY NIGHT INTO TUES DY NIGHT FOR MOST THE THE
AREA...EXCEPT THE EXTREME EAST CENTRAL. AFTER THAT...MAINLY ZONAL
FLOW BECOMING MORE SOUTHWEST INTO FRIDAY. HAVE INCLUDED POPS FOR
FRIDAY AS NEXT SHORT WAVE MOVES INTO THE MID MS VALLEY.
MODIFICATION OF TEMPERATURES EXPECTED THROUGH THE WEEK.

41

FIRE WEATHER...
/ISSUED 410 AM EDT SAT OCT 4 2014/
WINDS WILL BE AROUND FIRE DANGER LEVELS ACROSS MUCH OF THE
FORECAST AREA LATE THIS MORNING INTO THIS AFTERNOON...HOWEVER AT
THIS TIME IT APPEARS THAT FUEL MOISTURE LEVELS WILL REMAIN HIGH
ENOUGH TO AVOID A FIRE DANGER STATEMENT AS THINGS DRY OUT FROM
YESTERDAYS RAIN. PORTIONS OF CENTRAL AND EAST GEORGIA MAY SEE
RELATIVE HUMIDITIES FALL BELOW 25 PERCENT FOR A FEW HOURS SUNDAY
AFTERNOON AND FUEL MOISTURE LEVELS WILL NEED TO BE MONITORED INTO
THIS EVENING TO SEE IF SUFFICIENT DRYING OCCURS FOR A FIRE DANGER
STATEMENT SUNDAY.

CLIMATE...

RECORDS FOR 10-04

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      96 1954     59 1957     71 1941     36 1987
   KATL      91 1954     61 1957     71 1941     39 1987
                1941        1899        1884        1974
   KCSG      94 1954     65 1975     73 2007     40 1974
                            1957
   KMCN      95 1954     61 1899     73 1911     36 1987
                                                    1974

RECORDS FOR 10-05

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      98 1954     61 2009     70 2007     39 1974
                            1948        2002
   KATL      95 1954     59 1975     72 1919     40 1974
   KCSG      96 1954     64 1975     73 2007     40 1968
                                        2002
                                        1998
   KMCN     100 1954     63 2009     72 1954     37 1974
                                        1941

                                        1898

&&

.AVIATION...
18Z UPDATE...
WITH HIGH PRESSURE BUILDING INTO THE AREA...THE TAF SITES WILL BE
PRECIPITATION FREE WITH ONLY A FEW CLOUDS THROUGH THIS AFTERNOON.
WIND SPEEDS AND GUSTS ARE THE MAIN IMPACT TODAY WITH SUSTAINED
VALUES OF 10-20KTS AND GUSTS OF 20-25KTS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  40  70  47 /   0   0   0   5
ATLANTA         66  43  70  51 /   0   0   0   5
BLAIRSVILLE     60  36  66  42 /   0   0   0   5
CARTERSVILLE    64  38  70  46 /   0   0   0   5
COLUMBUS        70  44  73  50 /   0   0   0   5
GAINESVILLE     65  41  69  49 /   0   0   0   5
MACON           72  41  73  43 /   0   0   0   5
ROME            64  38  70  45 /   0   0   0   5
PEACHTREE CITY  66  39  70  45 /   0   0   0   5
VIDALIA         76  45  74  49 /   5   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....ATWELL
AVIATION...11
Hazardous weather outlook, Oct 4, 4:14 AM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 AM EDT SAT OCT 4 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050815-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
414 AM EDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MAINLY ON TUESDAY INTO
TUESDAY NIGHT AS ANOTHER LOW PRESSURE SYSTEM MOVES ACROSS THE
OHIO AND TENNESSEE VALLEY AREA. THUNDERSTORMS ARE ALSO POSSIBLE ON
FRIDAY WITH A DEVELOPING LOWER MISSISSIPPI VALLEY STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Frost Advisories in Georgia, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.